Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 20, 2014, 2:52 PM EDT for Miami-Dade County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 20, 2014, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 32 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS52 KMFL 201852 SVRMFL FLC086-201915- /O.NEW.KMFL.SV.W.0020.140620T1852Z-140620T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA... * UNTIL 315 PM EDT * AT 251 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WESTVIEW...OR NEAR MIAMI GARDENS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... MIAMI...HIALEAH...MIAMI GARDENS...NORTH MIAMI...OPA-LOCKA...MIAMI SHORES...EL PORTAL...LITTLE HAITI...LIBERTY CITY...WEST LITTLE RIVER...GOLDEN GLADES...PINEWOOD...GLADEVIEW...WESTVIEW...BISCAYNE PARK...ALLAPATTAH...BROWNSVILLE AND SAINT THOMAS UNIVERSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2585 8030 2592 8026 2591 8016 2578 8023 TIME...MOT...LOC 1851Z 299DEG 2KT 2589 8024 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:27 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 20, 2:27 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 227 PM EDT FRI JUN 20 2014 .SHORT TERM (TONIGHT-SUNDAY NIGHT)... THE WEAK MID/UPPER TROUGH OFF THE FLORIDA EAST COAST ALONG WITH THE WEAK SURFACE TROUGH CONTINUE TO AFFECT THE WEATHER FOR SOUTH FLORIDA. THIS WILL BE THE TREND THROUGH SATURDAY WITH A WESTERLY STEERING FLOW ALSO REMAINING IN PLACE. FORECAST SOUNDINGS DO NOT SHOW STRONG MID LEVEL LAPSE RATES BUT THERE HAS BEEN STRONG DIURNAL HEATING TO GIVE LOW LEVELS AN INCREASED INSTABILITY ALONG WITH PWAT AT 1.9 INCHES SO SOME THUNDERSTORMS COULD BECOME STRONG WITH AN ISOLATED SEVERE WIND GUST ALSO POSSIBLE. THIS APPEARS TO BE A VERY SIMILAR THREAT FOR SATURDAY AFTERNOON WITH PWAT CONTINUING JUST UNDER TWO INCHES. SUNDAY WILL BE A TRANSITIONAL PERIOD TO A DRIER PATTERN WITH THE TROUGH BECOMING ABSORBED WITH ANOTHER UPSTREAM TROUGH THAT WILL MOVE OFF THE MID ATLANTIC COAST. HOWEVER, JUST HOW MUCH OF A DRYING PATTERN IS IN QUESTION NOW. BOTH THE GFS AND NAM SHOW SOME MID LAYER DRYING BUT IT IS NOT SIGNIFICANT AND CONTINUE PWAT AT AROUND 1.7 INCHES. THE GFS IS SHOWING ANOTHER MID LEVEL TROUGH MOVING INTO THE SOUTHERN PLAINS WHICH THEN BEGINS TO LIFT MORE MOISTURE NORTHWARD FROM THE WESTERN CARIBBEAN INTO THE SOUTHEAST GULF OF MEXICO AND DRIES IT OUT SOMEWHAT DURING THE MORNING BUT THEN SHOWS A MOISTURE SURGE IN THE LATE AFTERNOON. IN ADDITION, THE NAM CONTINUES THE WESTERN STEERING CURRENT WHICH WOULD KEEP THE EAST COAST THE MOST ACTIVE BUT THE GFS DEPICTS A MORE SOUTHERLY STEERING FLOW IN RESPONSE TO THE UPSTREAM TROUGH. SO, ALL IN ALL, STILL LOOKS LIKE A FAIRLY ACTIVE PATTERN WITH AT LEAST SCATTERED COVERAGE JUST ABOUT ANYWHERE. .LONG TERM (MONDAY-FRIDAY)... LOOKING INTO NEXT WEEK, THE ATLANTIC RIDGE WILL BUILD BACK TO THE WEST AS THE MID ATLANTIC TROUGH SHIFTS TO THE EAST. THIS WILL ALLOW MID LEVEL WARMING TO OCCUR WITH MEAGER MID LEVEL LAPSE RATES.. AT THE SAME TIME, THE GFS IS SHOWING A SECOND SURGE OF MOISTURE ON TUESDAY AHEAD OF THE TROUGH DEEPENING INTO THE NORTHERN GULF OF MEXICO. HOWEVER, THE ECMWF SHOWS THE SUBTROPICAL RIDGE BECOMING ESTABLISHED ACROSS SOUTH FLORIDA THROUGH THE WEEK WITH A LESSENING THREAT OF THUNDERSTORMS. BUT CONSIDERING THE INSTABILITY THAT IS ALWAYS PRESENT AT THIS TIME OF THE YEAR, SCATTERED ACTIVITY LOOKS LIKE THE PRIMARY THREAT FOR THE WHOLE WEEK. && .MARINE... VERY TRANQUIL BOATING CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK OUTSIDE OF SHOWERS AND THUNDERSTORMS. THERE COULD BE SOME LOCALLY ROUGH SEAS NEAR THE STRONGER CELLS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 88 74 89 / 40 50 20 20 FORT LAUDERDALE 75 88 76 89 / 40 50 20 20 MIAMI 74 89 76 89 / 40 50 20 20 NAPLES 74 88 75 88 / 20 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...13/SI LONG TERM....30/KOB
Hazardous weather outlook, Jun 20, 4:14 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 414 AM EDT FRI JUN 20 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 202015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 414 AM EDT FRI JUN 20 2014 ...STRONG STORMS POSSIBLE EARLY AFTERNOON INTO THE EARLY EVENING HOURS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA EARLY THIS AFTERNOON INTO THE EARLY EVENING HOURS. FREQUENT LIGHTNING, HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE. A FEW STRONG THUNDERSTORMS ARE POSSIBLE. WIND: THUNDERSTORM WINDS GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING. FLOODING: SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONVECTIVE ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 20, 2:21 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT FRI JUN 20 2014
FLZ072-074-172-173-201845-
COASTAL BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
METRO BROWARD COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
221 PM EDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COASTAL BROWARD
COUNTY...NORTHEASTERN METROPOLITAN MIAMI DADE...SOUTHEASTERN METRO
BROWARD COUNTY AND NORTHEASTERN COASTAL MIAMI DADE COUNTY...
* UNTIL 245 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ESTATES OF FORT LAUDERDALE...OR NEAR
HOLLYWOOD...MOVING EAST AT 10 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...
DAVIE...MIAMI BEACH...PLANTATION...SUNRISE...TAMARAC...SURFSIDE...
MIAMI GARDENS...HALLANDALE...LAUDERHILL...NORTH MIAMI...NORTH MIAMI
BEACH...OAKLAND PARK...AVENTURA...LAUDERDALE LAKES AND DANIA BEACH.
LAT...LON 2611 8011 2612 8011 2611 8012 2609 8012
2609 8011 2590 8013 2591 8014 2589 8013
2590 8012 2585 8012 2586 8014 2586 8013
2588 8016 2586 8017 2588 8029 2619 8022
2617 8010
TIME...MOT...LOC 1821Z 284DEG 9KT 2602 8016Special weather statement, Jun 20, 2:38 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT FRI JUN 20 2014 FLZ073-074-201915- INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL- 238 PM EDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND MIAMI-DADE COUNTY AND CENTRAL METROPOLITAN MIAMI DADE... * UNTIL 315 PM EDT * AT 238 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER SWEETWATER...OR JUST SOUTH AND SOUTHWEST OF DORAL...MOVING EAST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... MIAMI...HIALEAH...CORAL GABLES...SOUTH MIAMI...DORAL...MIAMI SPRINGS...SWEETWATER...WEST MIAMI...MEDLEY...UNIVERSITY PARK...WEST LITTLE RIVER...PINEWOOD...CORAL TERRACE...GLADEVIEW... FOUNTAINBLEAU...MIAMI INTERNATIONAL AIRPORT...TAMIAMI... WESTCHESTER...OLYMPIA HEIGHTS AND VIRGINIA GARDENS. LAT...LON 2574 8041 2584 8041 2587 8021 2573 8026 TIME...MOT...LOC 1838Z 260DEG 8KT 2578 8038
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:21 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 20, 2:27 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 20, 2:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jun 20, 3:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 20, 3:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jun 20, 3:17 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 20, 5:11 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jun 20, 5:15 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Jun 20, 7:51 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.